MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 32MM -3; PROSTHSIS, HP, SMI-CNSTRIND, MTAL/CRAMIC/POLYMR/CMNTD/ NN-PRUS, UNCMNTD

SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 32MM -3; PROSTHSIS, HP, SMI-CNSTRIND, MTAL/CRAMIC/POLYMR/CMNTD/ NN-PRUS, UNCMNTD
Model Number 71343203
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 03/06/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that revision surgery was performed due to infection one month after the primary procedure.Oxonium femoral head 12/14 taper 32mm -3 was explanted.
 
Additional Manufacturer Narrative
It was reported that revision surgery was performed due to infection one month after the primary procedure.The associated devices, used in treatment, were not returned for evaluation.Thus the product analysis could not be performed.A review of manufacturing records did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.The devices were sterilized according to sterilization release documentation from quality control.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A relationship, if any, between the devices and the reported incident could not be corroborated.This reported failure has been identified in the instructions for use and risk management files.No relevant supporting documentation was provided, therefore a thorough medical investigation could not be performed.Infection, a potential complication associated with any surgery, can occur and possible causes could include but are not limited to contamination, patient reaction, and post-operative healing issue.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
OXINIUM FEM HD 12/14 32MM -3
Common Device Name
PROSTHSIS, HP, SMI-CNSTRIND, MTAL/CRAMIC/POLYMR/CMNTD/ NN-PRUS, UNCMNTD
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9831372
Report Number1020279-2020-00875
Device Sequence Number19017671
Product Code LZO
UDI-Device Identifier03596010474216
UDI-Public03596010474216
Combination Product (Y/N)N
PMA/510(K) Number
K021673
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71343203
Device Catalogue NumberOR71343203
Device Lot Number18HM00673
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/06/2020
Supplement Date Received by Manufacturer07/17/2020
Initial Report FDA Received Date03/13/2020
Supplement Report FDA Received Date07/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1